EconPapers    
Economics at your fingertips  
 

Modeling the U.S. Short-Term Interest Rate by Mixture Autoregressive Processes

Markku Lanne and Pentti Saikkonen ()

The Journal of Financial Econometrics, 2003, vol. 1, issue 1, 96-125

Abstract: A new kind of mixture autoregressive model with GARCH errors is introduced and applied to the U.S. short-term interest rate. According to the diagnostic tests developed in the article and further informal checks, the model is capable of capturing both of the typical characteristics of the short-term interest rate: volatility persistence and the dependence of volatility on the level of the interest rate. The model also allows for regime switches whose presence has been a third central result emerging from the recent empirical literature on the U.S. short-term interest rate. Realizations generated from the estimated model seem stable and their properties resemble those of the observed series closely. The drift and diffusion functions implied by the new model are in accordance with the results in much of the literature on continuous-time diffusion models for the short-term interest rate, and the term structure implications agree with historically observed patterns. , .

Date: 2003
References: Add references at CitEc
Citations: View citations in EconPapers (28) Track citations by RSS feed

There are no downloads for this item, see the EconPapers FAQ for hints about obtaining it.

Related works:
Working Paper: Modeling the U.S. Short-Term Interest Rate by Mixture Autoregressive Processes (2001)
Working Paper: Modeling the US short-term interest rate by mixture autoregressive processes (2000) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:oup:jfinec:v:1:y:2003:i:1:p:96-125

Ordering information: This journal article can be ordered from
http://www.oup.co.uk/journals

Access Statistics for this article

The Journal of Financial Econometrics is currently edited by Allan Timmermann and Fabio Trojani

More articles in The Journal of Financial Econometrics from Society for Financial Econometrics Oxford University Press, Great Clarendon Street, Oxford OX2 6DP, UK. Contact information at EDIRC.
Bibliographic data for series maintained by Oxford University Press ().

 
Page updated 2022-08-29
Handle: RePEc:oup:jfinec:v:1:y:2003:i:1:p:96-125